CASE REPORT
Year : 2016  |  Volume : 9  |  Issue : 3  |  Page : 458-462

Levofloxacin: a rarely suspected cause of delirium


1 Department of Cardiac Anaesthesiology, Care Hospital, Bhubaneswar, Odisha, India
2 Department of CVTS, Care Hospital, Bhubaneswar, Odisha, India

Correspondence Address:
Vivek Chowdhry
Department of Cardiac Anaesthesiology, Care Hospital, Chandrasekharpur, Bhubaneswar - 751 024, Odisha
India
Login to access the Email id

Source of Support: None, Conflict of Interest: None


DOI: 10.4103/1687-7934.189093

Rights and Permissions

Delirium or psychosis is a common entity in the postoperative period, affecting elderly ands well as middle-aged and young patients. Multiple factors predispose a patient to different forms of delirium. Postoperative delirium is associated with acute alteration in attention and cognitive impairment, which is responsible for significant increase in both morbidity and mortality. A wide range of drugs, including fluoroquinolones, can cause mental status changes in the postoperative period. Thus, a thorough knowledge of various drug actions and interactions as well as various risk factors can help an anesthesiologist counter the possible deleterious effects of delirium during the perioperative period. The side effects of fluoroquinolones on the central nervous system are well documented, although they are rarely suspected as the offending agents for delirium. We report the case of a middle-aged lady who after mitral valve replacement became delirious following levofloxacin administration in the postoperative period.


[FULL TEXT] [PDF]*
Print this article     Email this article
 Next article
 Previous article
 Table of Contents

 Similar in PUBMED
   Search Pubmed for
   Search in Google Scholar for
 Related articles
 Citation Manager
 Access Statistics
 Reader Comments
 Email Alert *
 Add to My List *
 * Requires registration (Free)
 

 Article Access Statistics
    Viewed3362    
    Printed75    
    Emailed0    
    PDF Downloaded583    
    Comments [Add]    

Recommend this journal